MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3544650 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Unspecified Infection (1930); Seroma (2069); No Code Available (3191)
| Date of Event |
05/14/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: left seroma, and capsular contracture; baker grade unknown.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent revision breast augmentation with a 650cc mentor memorygel breast implants and experienced bilateral capsular contracture; baker grade ii on the right and baker grade unknown on the left side, and left side seroma.It was reported that patient¿s seroma was radiographically drained twice and once in the office.Also as a result, the devices were explanted on (b)(6) 2020.This report is for the patient¿s left-sided device.
Additional Manufacturer Narrative
On (b)(6) 2020, mentor became aware that the following information was not inadvertently not included in the previous initial report regarding the left side late onset seroma experienced by the patient.During the explant surgery, the fluid and specimens were sent for cultures, afb, cd30, and an alkaline test to rule out alcl.Follow ups are in progress for the test results.Excessive postoperative accumulation and/or transient reaccumulation of fluid around an implant most likely occur soon after surgery; however, it can occur at any time.Symptoms from seroma may include swelling, pain, and bruising.While the body absorbs small hematomas and seromas, some will require surgery.Seromas presenting after the immediate post-operative period may require additional work-up by the surgeon.Should more information become available, this case will be re-assessed, notes will be updated, and supplemental report will be submitted.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2020, mentor became aware that during the explant surgery, the fluid and specimens were sent for cultures, afb, cd30, and an alkaline test to rule out alcl.Pathology result was received on (b)(6) 2020 (external lab pathology tk-719232): no data for malignancy was provided.It was also reported that the patient's wound was contaminated by staphylococcus epidermidis confirmed with the wound culture analysis.Hence, patient code "infection" has been added to field h6 on this form.On (b)(6) 2020, the mentor failure analysis lab received the device for evaluation.On (b)(6) 2020, device evaluation was completed.Device evaluation summary: during the visual evaluation of the product, lines of shell wear were observed on the anterior aspect.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.The possibility of bia-alcl should be considered when a patient presents with late onset, persistent peri-implant seroma.In some cases, patients presented with capsular contracture or masses adjacent to the breast implant.When testing for bia-alcl, collect fresh seroma fluid and representative portions of the capsule, and sent to a laboratory with appropriate expertise for pathology test to rule out alcl, including immunohistochemistry testing for cd30 and alk (anaplastic lymphoma kinase).If your patient is diagnosed with peri-implant bia-alcl, develop an individualized treatment plan in coordination with a multidisciplinary care team.The national comprehensive cancer network (nccn) recommends surgical treatment that includes implant removal and complete capsulectomy ipsilaterally as well as contralaterally, where applicable.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Infection, manifested by swelling, tenderness, pain and fever, may appear in the immediate postoperative period or at any time after insertion of the implant.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If infection does not subside promptly with the appropriate treatment, removal of the implant is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).